New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

UC_Guy7
Regular Member


Date Joined May 2013
Total Posts : 27
   Posted 7/21/2013 7:31 AM (GMT -7)   
Hi...generally post on UC forum but have a query that good folks here might help me with....Does anyone suffer from Dermographism. I notice impressions from clothing or touching something hard can remain on my skin for 10-15 mins. Then they disappear. I'm wondering is this a form on immune response tied to my UC or could it be stress induced? or related using Pred?

jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10407
   Posted 7/21/2013 10:38 AM (GMT -7)   
UC Guy, this is a type of urticarial, or hives. An immune system response (big surprise, I know!)

When I was on Pred/Entocort, I could put my arm on a table, and it the edge of the table happened to press my arm a bit I'd have a big red bruise. If I scratched myself, I'd get blood blisters. So that also could be part of it.
Ulcerative colitis diagnosed in 2001; symptoms as early as 1992. In remission since 2006 with Remicade.
Inflammatory osteoarthritis; osteonecrosis from steroids
Grave's disease successfully treated with radioactive iodine and now on Levothyroxine.
Type II diabetes induced by steroids.
Meds: Remicade, Colazal, Levothyroxine, Mobic, Metformin

Moderator, thyroid forum

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4402
   Posted 7/27/2013 3:57 AM (GMT -7)   
Steroids cause water retention, which can lead to this. Make sure you decrease sodium intake and/or increase potassium intake - steroids cause potassium loss. An imbalance in sodium:potassium ratio causes the water retention...
-Razzle

Chronic Lyme, Bart., Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut dysmotility & non-specific inflammation, Lupus, Osteoporosis, etc.; G-Tube; TPN-dependent
Meds: Flagyl, Azithromycin, Zofran, Acupuncture, etc.

UC_Guy7
Regular Member


Date Joined May 2013
Total Posts : 27
   Posted 7/27/2013 4:54 AM (GMT -7)   
thats interesting...yeah the symtoms co-incided with a course of steroids...to me it look like my skin was inflammed and i thought the steroids werent working....(i was taking steroids for UC flare and colon healed fine)....it seems to only affect the extremities...mainly hands and finger-tips....th effects only show up when pressure is applied to fingers and to be fair they do disppear after a minute or so
Pancolitis dx 2007
Asacol, Fish Oil and Oral meds as required
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, February 24, 2018 7:08 PM (GMT -7)
There are a total of 2,932,969 posts in 321,803 threads.
View Active Threads


Who's Online
This forum has 160477 registered members. Please welcome our newest member, oxyman.
389 Guest(s), 14 Registered Member(s) are currently online.  Details
81GyGuy, Ak123, Dahlias, AJMan, Acheybody, tonyaraven, WalkingbyFaith, Mark FW, Fairwind, CrazyLady, ChickenArise, FLBeachgal, olsky, three 5's and a jack